Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla vs. Isentress/Truvada?
Aug 14, 2011

My partner has been on Atripla awhile and has tolerated it well mostly. He is wondering though if he should switch to Isentress/Truvada due to some trouble falling asleep at night. He didnt have this issue before. Should he change the dose times first or just try changing meds to Isentress/Truvada?

Response from Dr. Young

Hello and thanks for posting.

Before changing an otherwise successful treatment, I'd try a few things. First, it certainly makes sense to try to take the Atripla a little earlier. If the medication is causing problems sleeping, then the earlier dose might help. If your partner is one of the uncommon persons who don't have the other neurological or psychological side effects of efavirenz (part of Atripla), then he could even try taking the medication in the morning (a few of my patients do without problems).

A switch to Truvada+Isentress might help, so long as he's willing to take a twice-daily regimen. Be aware that insomnia is a very rare but reported side effect of Isentress, so if he's unlucky, this switch might not help.

Be well, BY



Previous
atripla and muscle (calve) cramping)
Next
Should I start my meds now? July 24

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement